Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Child taking antibiotic for transparent boils over knees. Is this a bacterial infection?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 520 Questions
Hi my son is 2years 5months old , from last tow days he is having skin allergy like transperent boils over knees, legs, foot, palm, wrist and on elbows,I find it is nt decreasing after giving him antibiotic started on 26th night and T-bact ointment I am applying on the boils thirce a day.
what is the reason for allergy my Dr says it is Bacterial infection, how many days it may take to reduce and tell me wheather should I go for blood test if it nt decreases today.
Posted Sat, 16 Feb 2013 in Infections
Answered by Dr. Gaurang Krishna 4 hours later

Thanks for writing in.

I need you to give me a more detailed description of your son's skin problem.
Normally the boils of a bacterial infection is not transparent. Instead they are pus filled.

Is the rash itchy? Does he have fever?

Attaching a pic of the rash will be hugely helpful.

A blood test is not warranted at this stage. 2 days is a short time for a bacterial infection to respond to antibiotics (assuming that it is actually a bacterial infection). Moreover, we do not see much in the blood in case of a mild to moderates skin infection.

Seeing a pic of the rash will help me a lot..
Awaiting your response
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor